Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 85, NWS Milwaukee, WI

October 26, 2010Dodge County, Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 26, 2010, 6:18 AM CDT for Dodge County, Jefferson County, Wisconsin. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 6:18 AM CDT (11:18 UTC)
Expired
Oct 26, 2010, 6:36 AM CDT
In force
18 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dodge County, WI, Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 17 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 6:30 AM CDTTSTM WND DMGHelenville, WIMULTIPLE HOMES WITH SHINGLE DAMAGE...TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 3:28 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WUUS53 KMKX 261118
SVRMKX
WIC027-055-261145-
/O.NEW.KMKX.SV.W.0085.101026T1118Z-101026T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
618 AM CDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 645 AM CDT

* AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 75 MPH.  THIS STORM WAS LOCATED NEAR MILTON...AND MOVING
  NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORT ATKINSON...JEFFERSON...WATERTOWN...JOHNSON CREEK...WATERTOWN
  AIRPORT...HEBRON...ROME...HELENVILLE...MILFORD...PIPERSVILLE...
  IXONIA...RICHWOOD...ASHIPPUN...LEBANON...CLYMAN AND NEOSHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4284 8899 4338 8874 4328 8842 4327 8841
      4320 8847 4320 8854 4310 8854 4284 8872
TIME...MOT...LOC 1118Z 203DEG 61KT 4288 8884
WIND...HAIL 70MPH <.75IN

$$

CRAVEN
2 follow-up statements
406 
WWUS53 KMKX 261125
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
625 AM CDT TUE OCT 26 2010

WIC027-055-261145-
/O.CON.KMKX.SV.W.0085.000000T0000Z-101026T1145Z/
DODGE WI-JEFFERSON WI-
625 AM CDT TUE OCT 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON AND
SOUTHEASTERN DODGE COUNTIES UNTIL 645 AM CDT...

AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR FORT ATKINSON...MOVING
NORTHEAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
  WATERTOWN...JOHNSON CREEK...WATERTOWN AIRPORT...ROME...
  HELENVILLE...MILFORD...PIPERSVILLE...IXONIA...RICHWOOD...
  ASHIPPUN...LEBANON...CLYMAN AND NEOSHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4284 8899 4338 8874 4328 8842 4327 8841
      4320 8847 4320 8854 4310 8854 4284 8872
TIME...MOT...LOC 1125Z 203DEG 61KT 4299 8877
WIND...HAIL 70MPH <.75IN

$$
COLLAR
359 
WWUS53 KMKX 261136
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 AM CDT TUE OCT 26 2010

WIC027-055-261146-
/O.CAN.KMKX.SV.W.0085.000000T0000Z-101026T1145Z/
DODGE WI-JEFFERSON WI-
636 AM CDT TUE OCT 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND SOUTHEASTERN
DODGE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL THUNDERSTORMS AND GUSTY WINDS TO 50 MPH ARE STILL 
POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL UNTIL 11 AM.

LAT...LON 4284 8899 4338 8874 4328 8842 4327 8841
      4320 8847 4320 8854 4310 8854 4284 8872
TIME...MOT...LOC 1136Z 203DEG 61KT 4316 8866

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 4:46 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 26, 4:46 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 AM CDT TUE OCT 26 2010

UPDATED TO ADD FIRST TWO PERIODS AND AVIATION/MARINE.

TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

SEVERE CONVECTION EARLY...AND HIGH WINDS AFTER ARE STILL THE MAIN
CONCERNS THIS MORNING. CONVECTION HAS BEEN HAMPERED BY LACK OF
INSTABILITY WITH LAPSE RATES LESS THAN 6C. HOWEVER STILL EXPECTING
AN INTENSIFICATION OF STORMS WITH INCREASING OMEGA ASSOCIATED WITH
VORTICITY MAX NOW ROUNDING BASE OF 500 MB TROF. SPC HAS ISSUED A NEW
TORNADO WATCH FOR EASTERN CWA UNTIL 16Z...WHICH TIMES WELL WITH
PROGRESS OF COLD FRONT...WITH THE SEVERE CHANCES HIGHEST AHEAD OF
THE FRONT.

ALSO SEEING WIND GUSTS INCREASE AS STRONGEST SOUTHERLY 850-925 MB
WINDS MOVE INTO AREA. WILL SEE A SLIGHT REDUCTION WITH SURFACE
TROUGH/FRONT...THEN A RAPID INCREASE POST-FRONTAL AS 50 KNOT WINDS
LOWER TO WITHIN 2K FT. UNIDIRECTIONAL FLOW WILL AID IN MIXING
MOMENTUM DOWN TO SURFACE...WITH PEAK WIND GUSTS POST-FRONTAL IN THE
45 TO 60 MPH RANGE.

TURBULENT MIXING WILL OFFSET NOCTURNAL STABILIZATION...KEEPING WIND
GUSTS UP AROUND 45 MPH.

HIGH TEMPERATURES TODAY ARE OCCURRING NOW INTO THE EARLY DAYLIGHT
HOURS WITH OVERNIGHT WARM ADVECTION ON GUSTY SOUTH WINDS AHEAD OF
COLD FRONT THAT WILL REACH WESTERN CWA BY 12Z...AND CLEAR THE EAST
AROUND 16Z. DRY PUNCH UNDER DEEP LOW AND SUBSIDENCE BEHIND VORT MAX
WILL TREND SHOWERS OFF FROM SOUTH TO NORTH THIS AFTERNOON...WITH
MOSTLY CLOUDY BUT DRY CONDITIONS TONIGHT.

WEDNESDAY- CONFIDENCE...MEDIUM
INTENSE 965 MILLIBAR LOW NORTH OF THE MINNESOTA ARROWHEAD PROGGD TO
EVER SO SLOWLY FILL DURING THE DAY. STRONG PRESSURE GRADIENT REMAINS
ACROSS THE AREA WITH 50-60 KNOTS AT 850 MILLIBARS AND 40-50 KNOTS AT
925 MILLIBARS. MIXING IS LIMITED EARLY THOUGH GFS/NAM SOUNDINGS SHOW
MIXING INCREASES RAPIDLY TO 800 MILLIBARS. CERTAINLY PLAN ON LEAVING
HIGH WIND WARNING INTACT. UPPER FLOW IS STRONGLY CYCLONIC WITH
EMBEDDED VORT MAXIMA. GFS IS MOST AGGRESSIVE WITH THE LIGHT QPF
WRAPPING INTO THE CWA. NAM/ECMWF AND HPC KEEP THE QPF TO THE NORTH.
GFS HAS QUESTIONABLE VERTICAL MOTION FIELDS BUT EVEN NAM HAS SOME
VV. WILL STICK WITH THE POPS IN THE NORTH AND WESTERN SECTIONS OF
CWA...ESPECIALLY GIVEN THE CONSISTENT SIGNAL FOR THE BETTER LOWER
LEVEL RH TO WRAP INTO THESE LOCALES.

THURSDAY- CONFIDENCE...MEDIUM
THE STILL STRONG LOW CONTINUES TO HEAD OFF TO THE NORTHEAST IN
CANADA. DECENT GRADIENT LINGERING ACROSS THE AREA BETWEEN THE THE
LOW AND HIGH PRESSURE RIDGE EXTENDING NORTH THROUGH THE PLAINS.
POTENTIAL FOR A WIND ADVISORY WITH 30-35 KNOTS AT 925 MILLIBARS
SUGGESTS SOME POTENTIAL TO REACH SUSTAINED CRITERIA.

FRIDAY- CONFIDENCE...MEDIUM
A BROADLY ANTICYCLONIC UPPER FLOW. FINALLY A MORE RELAXED WIND
REGIME TAKES HOLD AS THE CENTER OF THE HIGH SHIFTS TO OUR SOUTH. THE
RIDGE AXIS EXTENDS INTO THE CWA WITH THE MAIN LOW HAVING SHIFTED
WELL TO THE NORTH IN CANADA.

SATURDAY AND BEYOND- CONFIDENCE...LOW
MODELS ALL AGREE ON A DRY SATURDAY BUT VARY SYNOPTICALLY WITH THE
PATTERN. GFS/CANADIAN STAY DRY THOUGH SUNDAY WHILE ECMWF SHOWS A
MORE ROBUST RAIN MAKER LATER SUNDAY/SUNDAY NIGHT. CONSENSUS RETURNS
FOR MONDAY SHOWING DRY CONDITIONS WITH A SPRAWLING HIGH PRESSURE
RIDGE.

&&

.AVIATION...OBVIOUSLY THE STRONG GUSTY WINDS ARE THE MAIN
CONCERN...AND WITH SLOW MOVEMENT OF DEEPENING SURFACE LOW KEEPING
20-30KT SUSTAINED...AND GUSTS OF 40-50KTS IN THE FORECAST FOR THE
DAYTIME PERIOD...WITH ONLY A SLIGHT EASING OVERNIGHT. EXPECT
SOUTHEAST TO SOUTH WINDS TO VEER SOUTHWEST BEHIND THE FRONT THAT
REACHES KMSN BETWEEN 13Z AND 14Z....AND THE LAKE AROUND 16Z. MVFR
CONDITIONS WITH IFR IN THUNDERSTORMS THIS MORNING...BECOMING VFR
LATER THIS AFTERNOON...WITH PCPN TRAILING OFF FROM SOUTH TO NORTH AS
DRY AIR PUNCHES IN OVER REGION.

&&

.MARINE...SOUTH TO SOUTHEAST GALES WILL INCREASE WITH GUSTS TO ABOUT 40 KNOTS
BEFORE SHIFTING TO SOUTHWEST AND GUSTING TO NEAR 50 KNOTS BEHIND THE
COLD FRONT. A GALE WARNING IS IN EFFECT UNTIL 9 AM...WITH A STORM
WARNING IN EFFECT FROM 9 AM THROUGH THE DY WEDNESDAY. THERE WILL BE
SOMEWHAT OF A LULL TONIGHT...THOUGH GUSTS SHOULD REMAIN NEAR TO
ABOVE GALE LEVELS.

THE WEST TO SOUTHWEST WINDS WILL PICK UP AGAIN ON WEDNESDAY. GFS
SHOWS WINDS OF 60 KNOTS AT 3000 FEET AND 68 KNOTS AT 5000 FEET ARE
AVAILABLE TO MIX DOWN TO THE SURFACE...WITH GUSTS AGAIN OF 50
KNOTS AND PERHAPS 55 KNOTS TOWARD OPEN WATER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HIGH WIND WARNING UNTIL 7 PM CDT WEDNESDAY FOR WIZ046-047-051-
     052-056>060-062>072.

LM...STORM WARNING FROM 9 AM THIS MORNING TO 7 PM CDT WEDNESDAY FOR
     LMZ643>646.

     GALE WARNING UNTIL 9 AM CDT THIS MORNING FOR LMZ643>646.

&&

SHORT/LONG TERM...COLLAR
AVIATION/MARINE...09/REM
Hazardous weather outlook, Oct 26, 4:19 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
419 AM CDT TUE OCT 26 2010

WIZ046-047-051-052-056>060-062>072-270930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
419 AM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS AHEAD OF A STRONG COLD FRONT SWEEPING ACROSS
SOUTHERN WISCONSIN THIS MORNING. DAMAGING WINDS COULD ACCOMPANY SOME
OF THESE SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN INTENSE LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM CENTRAL
MINNESOTA...INTO THE ARROWHEAD OF MINNESOTA TODAY AND THEN PUSH
ACROSS LAKE SUPERIOR ON WEDNESDAY. GUSTY SOUTH WINDS WILL TURN TO
THE SOUTHWEST BEHIND THE FRONT TODAY...AND THEN WEST ON WEDNESDAY. THE
POTENTIAL IS RATHER HIGH FOR WIND GUSTS OF 45 TO 60 MPH DURING
THIS PERIOD.

A HIGH WIND WARNING IS IN EFFECT FOR TODAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING. WIND REPORTS WILL
ALSO BE APPRECIATED ON TODAY AND WEDNESDAY.

LMZ643>646-270930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
419 AM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THIS MORNING AHEAD
OF A STRONG COLD FRONT THAT APPROACHES LAKE MICHIGAN.

GALE FORCE SOUTHEAST WINDS WILL HAVE GUSTS NEAR STORM FORCE THIS
MORNING. THE GALE FORCE WINDS WILL TURN SOUTHWEST BEHIND THE
FRONT...WITH STORM FORCE GUSTS LIKELY.

A GALE WARNING IS IN EFFECT UNTIL 9 AM CDT THIS MORNING...THEN A STORM
WARNING GOES INTO EFFECT AT 9 AM CDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE INTENSE LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS LAKE
SUPERIOR ON WEDNESDAY. STRONG GUSTY WEST WINDS ARE EXPECTED ON
WEDNESDAY. STORM FORCE GUSTS ARE LIKELY TODAY AND AGAIN
WEDNESDAY.

A STORM WARNING WILL BE IN EFFECT WEDNESDAY. THIS IS A DANGEROUS
AND POTENTIALLY LIFE THREATENING STORM WHICH WILL PRODUCE WIND
GUSTS IN EXCESS OF 50 KNOTS AND WAVES IN EXCESS OF 12 FEET TOWARD
OPEN WATER.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Oct 26, 12:42 AM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1242 AM CDT TUE OCT 26 2010

WIZ056-057-062-063-067>069-260745-
SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT
1242 AM CDT TUE OCT 26 2010

...TORNADO WATCH IN EFFECT UNTIL 6 AM CDT...

THE TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF SOUTH CENTRAL
WISCONSIN. SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ARE DEVELOPING
ACROSS THE AREA EARLY THIS MORNING...MAINLY FROM THE WEST SIDE OF
MADISON AND DANE COUNTY AND POINTS WEST. THIS ACTIVITY IS MOVING
VERY QUICKLY TO THE NORTH...AT AROUND 50 MPH.

WE ARE EXPECTING THE STRONGEST STORMS TO DEVELOP AFTER 4 AM...AND
THIS SHOULD OCCUR VERY RAPIDLY. BY THAT TIME...THE STRONG COLD
FRONT WILL BE CROSSING THE MISSISSIPPI RIVER INTO SOUTH CENTRAL
WISCONSIN. THESE STORMS WILL THEN CONTINUE ACROSS THE REST OF
SOUTHERN WISCONSIN THROUGH 9 OR 10 AM THIS MORNING.

UNTIL 4 AM...SHOWERS AND A FEW STORMS WILL CONTINUE TO SPREAD
THROUGH THE AREA. WINDS JUST ABOVE GROUND LEVEL ARE BLOWING 60 TO
70 MPH AND SOME OF THESE WINDS COULD MIX DOWN TO THE GROUND AS
THESE SHOWERS MOVE THROUGH...BRINGING POTENTIALLY DAMAGING WINDS.

IT WILL BE AN ACTIVE NIGHT. STAY ALERT FOR RAPIDLY CHANGING
WEATHER CONDITIONS.

DAVIS
Special weather statement, Oct 26, 2:10 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
210 AM CDT TUE OCT 26 2010

WIZ056-057-062-063-067>069-260915-
SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT
210 AM CDT TUE OCT 26 2010

THE TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF SOUTH CENTRAL
WISCONSIN UNTIL 6 AM. A LARGE AREA OF SHOWERS AND A FEW
THUNDERSTORMS CONTINUE TO ROLL INTO THE AREA...MAINLY WEST OF AN
EVANSVILLE TO COTTAGE GROVE LINE. OTHER SCATTERED SHOWERS AND
STORMS WERE LOCATED TO THE EAST. ALL OF THIS ACTIVITY IS MOVING
VERY QUICKLY TO THE NORTH...AT AROUND 50 MPH.

WE ARE EXPECTING THE STRONGEST STORMS TO DEVELOP AFTER 4 OR 5 AM...
AND THIS SHOULD OCCUR VERY RAPIDLY. BY THAT TIME...THE STRONG
COLD FRONT WILL BE CROSSING THE MISSISSIPPI RIVER INTO SOUTH
CENTRAL WISCONSIN. THESE STORMS WILL THEN CONTINUE ACROSS THE REST
OF SOUTHERN WISCONSIN THROUGH 9 OR 10 AM THIS MORNING.

WINDS JUST ABOVE GROUND LEVEL ARE BLOWING 60 TO 70 MPH AND SOME
OF THESE WINDS COULD MIX DOWN TO THE GROUND AS THESE SHOWERS MOVE
THROUGH THE AREA OVERNIGHT...BRINGING POTENTIALLY DAMAGING WINDS.

IT IS AN ACTIVE NIGHT WEATHERWISE. STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.

DAVIS
Special weather statement, Oct 26, 3:38 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CDT TUE OCT 26 2010

WIZ056-057-062-063-067>069-260945-
SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT
338 AM CDT TUE OCT 26 2010

A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF SOUTH CENTRAL
WISCONSIN UNTIL 6 AM. A NEW TORNADO WATCH HAS BEEN ISSUED FOR
SOUTHEAST WISCONSIN UNTIL 11 AM.  A LARGE AREA OF SHOWERS AND A
FEW THUNDERSTORMS CONTINUES TO ROLL THROUGH SOUTHERN WISCONSIN.
THIS ACTIVITY HAS ONLY PRODUCED SOME HEAVY DOWNPOURS AND STRONG
GUSTY WINDS. NO SEVERE WEATHER HAS BEEN REPORTED THUS FAR.

THE SHOWERS AND STORMS ARE MOVING TO THE NORTH AT AROUND 50 MPH.
WE ARE STILL EXPECTING THE STORMS TO INTENSIFY BY OR AFTER 5 AM
THIS MORNING. THIS IS IN RESPONSE TO SOME VERY STRONG ENERGY IN
THE UPPER LEVELS OF THE ATMOSPHERE SLAMMING INTO OUR REGION. IT IS
AT THIS POINT WE BELIEVE WE COULD SEE DAMAGING WINDS AND POSSIBLY
AN ISOLATED TORNADO...AND THIS THREAT WOULD CONTINUE THROUGH MUCH
OF THE MORNING FOR SOUTHEAST WISCONSIN.

IT IS AN ACTIVE MORNING WEATHERWISE. STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.
Special weather statement, Oct 26, 5:38 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 AM CDT TUE OCT 26 2010

WIZ063-064-069-070-261130-
DANE-JEFFERSON-ROCK-WALWORTH-
538 AM CDT TUE OCT 26 2010

...STRONG THUNDERSTORMS MOVING INTO ROCK...WALWORTH...JEFFERSON...
AND SOUTHEAST DANE COUNTIES...

AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
BELOIT TO 67 MILES SOUTH OF BELOIT...MOVING NORTHEAST AT 55 MPH.

* THUNDERSTORMS WILL BE NEAR...
  FOOTVILLE BY 545 AM CDT...
  JANESVILLE AIRPORT AND EDGERTON BY 600 AM CDT...
  CAMBRIDGE AND DOWNTOWN JANESVILLE BY 605 AM CDT...
  MILTON AND LAKE RIPLEY BY 610 AM CDT...
  LAKE MILLS BY 615 AM CDT...
  FORT ATKINSON AND CLINTON BY 620 AM CDT...
  JEFFERSON BY 625 AM CDT...

GUSTY WINDS OF 45 TO 55 MPH MAY CAUSE SMALL BRANCHES TO BE BLOWN
DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

CRAVEN
Local storm report, Oct 26, 6:16 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     TSTM WND DMG     JANESVILLE              42.68N 89.02W
10/26/2010                   ROCK               WI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN...CONSTRUCTION BARRELS SCATTERED
            ALONG INTERSTATE 90

&&

ASEARS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:29 PM CDTGale WarningMKX14 hr
Oct 26, 5:49 AM CDTSevere Thunderstorm WarningMKXRock, Walworth41 min
Oct 26, 6:14 AM CDTSpecial Marine WarningMKX2 hr
Oct 26, 7:27 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine33 min
Oct 26, 7:58 AM CDTTornado WarningMKXRacine17 min
Oct 26, 8:09 AM CDTSpecial Marine WarningMKX66 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.